Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 66, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jul 3, 2009, 2:21 PM CDT for 13 counties in Florida. It took effect at Jul 4, 2009, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2009, 2:21 PM CDT (19:21 UTC)
- In effect from
- Jul 4, 2009, 12:00 PM CDT
- Expired
- Jul 4, 2009, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 36 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3429 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 031921 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 321 PM EDT FRI JUL 3 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND... ...A FIRE WEATHER WATCH IS NOW IN EFFECT SATURDAY AFTERNOON FOR SOUTHEAST ALABAMA... .A RARE EARLY JULY FRONT WILL SLIP SOUTH OF THE REGION ON SATURDAY ALLOWING RED FLAG CONDITIONS TO DEVELOP OVER MUCH OF NORTHWEST FLORIDA. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE IN SOUTHEAST ALABAMA. THE DRY SPELL WILL BE SHORT LIVED AS HUMIDITY LEVELS INCREASE ONCE AGAIN ON SUNDAY. RAIN CHANCES WILL TREND BACK TO NORMAL OR ABOVE FOR MUCH OF THE UPCOMING WEEK. FLZ007-009>011-013-016>019-026-029-041130- /O.CAN.KTAE.FW.A.0061.090704T1700Z-090704T2200Z/ /O.NEW.KTAE.FW.W.0066.090704T1700Z-090704T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-LAFAYETTE- 321 PM EDT FRI JUL 3 2009 /221 PM CDT FRI JUL 3 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION INDICES OVER 75. THE FIRE WEATHER WATCH HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ008-012-027-028-041130- /O.NEW.KTAE.FW.W.0066.090704T1700Z-090704T2300Z/ COASTAL WALTON-BAY-WAKULLA-TAYLOR- 321 PM EDT FRI JUL 3 2009 /221 PM CDT FRI JUL 3 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION INDICES OVER 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-041130- /O.NEW.KTAE.FW.A.0062.090704T1800Z-090704T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 221 PM CDT FRI JUL 3 2009 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 30 PERCENT AND 20-FOOT WINDS AROUND 10 MPH. THE KBDI IS OVER 500. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 18-WOOL
2 follow-up statements
000 WWUS82 KTAE 040944 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 544 AM EDT SAT JUL 4 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 30 PERCENT AND THE POSSIBILITY OF 20-FOOT WINDS AROUND 10 MPH. THE KBDI IS OVER 500... .A RARE EARLY JULY FRONT WILL SLIP SOUTH OF THE REGION TODAY ALLOWING RED FLAG CONDITIONS TO DEVELOP OVER MUCH OF NORTHWEST FLORIDA. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE IN SOUTHEAST ALABAMA. RELATIVE HUMIDITY LEVELS INCREASE ONCE AGAIN ON SUNDAY. RAIN CHANCES WILL TREND BACK TO NORMAL OR ABOVE FOR MUCH OF THE UPCOMING WEEK. FLZ007>013-016>019-026>029-042000- /O.CON.KTAE.FW.W.0066.090704T1700Z-090704T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE- 544 AM EDT SAT JUL 4 2009 /444 AM CDT SAT JUL 4 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-042000- /O.CON.KTAE.FW.A.0062.090704T1800Z-090704T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 444 AM CDT SAT JUL 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT THIS AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 30 PERCENT AND THE POSSIBILITY OF 20-FOOT WINDS AROUND 10 MPH. THE KBDI IS OVER 500. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 12-WATSON
000 WWUS82 KTAE 041604 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1204 PM EDT SAT JUL 4 2009 ...THE FIRE WEATHER WATCH FOR SOUTHEAST ALABAMA HAS BEEN CANCELLED FOR TODAY... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .A RARE EARLY JULY FRONT WILL SLIP SOUTH OF THE REGION TODAY ALLOWING RED FLAG CONDITIONS TO DEVELOP OVER MUCH OF NORTHWEST FLORIDA. RED FLAG CONDITIONS ARE NO LONGER EXPECTED IN SOUTHEAST ALABAMA DUE TO VERY LIGHT WINDS. RELATIVE HUMIDITY LEVELS INCREASE ONCE AGAIN ON SUNDAY. RAIN CHANCES WILL TREND BACK TO NORMAL OR ABOVE FOR MUCH OF THE UPCOMING WEEK. ALZ065>069-041715- /O.CAN.KTAE.FW.A.0062.090704T1800Z-090704T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 1104 AM CDT SAT JUL 4 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. THE RELATIVE HUMIDITY WILL BE LOW ENOUGH AND THE KBDI HIGH ENOUGH...BUT WINDS ARE EXPECTED TO REMAIN VERY LIGHT AND THIS WILL PREVENT RED FLAG CONDITIONS FROM BEING REALIZED. $$ FLZ007>013-016>019-026>029-042300- /O.CON.KTAE.FW.W.0066.090704T1700Z-090704T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE- 1204 PM EDT SAT JUL 4 2009 /1104 AM CDT SAT JUL 4 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 3, 2:05 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 3, 2:05 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT FRI JUL 3 2009
.SHORT TERM (TONIGHT-SUNDAY NIGHT)...
THE LATEST SURFACE ANALYSIS SHOWED THE FRONTAL BOUNDARY OVER THE
LOCAL FORECAST AREA EXTENDING EAST TO WEST FROM NEAR VALDOSTA TO
AROUND TALLAHASSEE TO MOBILE THIS AFTERNOON. THE MODELS INDICATE
THIS BOUNDARY SLOWLY MAKING ITS WAY FURTHER SOUTH TOWARD THE
PANHANDLE AND BIG BEND COAST...THEN STALLING AND DISSIPATING THROUGH
SATURDAY NIGHT. DEWPOINTS BEHIND THIS BOUNDARY HAVE DROPPED INTO THE
LOW TO MID 60S OVER SOUTH GA AND SE ALABAMA...WHILE THEY REMAIN IN
THE LOW 70S CLOSER TO THE COAST AHEAD OF THE FRONTAL BOUNDARY.
EXPECT THIS DRIER AIR TO CONTINUE TO SLOWLY FILL IN OVER THE
NORTHERN PORTIONS OF FLORIDA AS THE FRONT CONTINUES SOUTH TOWARD THE
COAST TONIGHT AND SATURDAY. AS A RESULT...THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS TONIGHT THROUGH SATURDAY NIGHT WILL REMAIN
ACROSS THE SOUTHEASTERN BIG BEND AND THE ADJACENT COASTAL
WATERS.
ALTHOUGH THE PERSISTENT UPPER-LEVEL PATTERN WILL BEGIN TO DE-AMPLIFY
SATURDAY NIGHT THROUGH SUNDAY NIGHT AS THE BROAD TROUGH OVER THE
EASTERN STATES BEGINS TO FILL...ONE OR TWO WEAK IMPULSES EMBEDDED
WITHIN THE NORTHWEST FLOW WILL MAKE THEIR WAY INTO THE SOUTHEAST
REGION SUNDAY AND SUNDAY NIGHT. AT THE SURFACE...ANOTHER COLD FRONT
WILL BEGIN TO MAKE ITS WAY SOUTH TOWARD THE AREA BY THE END OF THE
PERIOD. THIS COMBINED WITH INCREASING DEEP LAYER MOISTURE WILL LEAD
TO BETTER CHANCES FOR AFTERNOON SHOWERS AND STORMS SUNDAY AFTERNOON
AND EVENING...ESPECIALLY OVER THE NORTHERN HALF OF THE CWA.
&&
.LONG TERM (MONDAY THROUGH FRIDAY)...
EXTENDED BEGINS WITH A FAMILIAR PATTERN...TROUGH IN THE EAST AND
RIDGING IN THE WEST WITH A QUASI STATIONARY FRONT ON OUR DOORSTEP.
THE EXTENDED REMAINS SOMEWHAT DISTURBED AS A SERIES OF SHORT WAVES
MOVE OVER THE QUASI STATIONARY FRONT AT LEAST THROUGH WEDNESDAY. FOR
THE REMAINDER OF THE PERIOD...MOISTURE WILL CONTINUE TO FEED
AFTERNOON CONVECTION WITH A FAVORABLE UPPER AIR PATTERN AS THE
RIDGE IN THE WEST BUILDS BACK INTO THE SOUTHERN PLAINS PRODUCING A
TROUGH IN THE LOWER MISSISSIPPI VALLEY SEPARATING THE EAST-WEST
ATLANTIC RIDGE TO THE SOUTHEAST OF OUR AREA. HGTS WILL BE ON THE
RISE AGAIN ACROSS THE EASTERN HALF OF THE NATION DURING THE PERIOD.
SO...POPS WILL BE AT NORMAL VALUES FOR EARLY JULY. TEMPS WILL BE
VERY CLOSE TO NORMAL OR SLIGHTLY BELOW NORMAL...ESPECIALLY THE MAX
TEMPS. THIS WILL BE A WELCOMED CHANGE.
&&
.MARINE...A WEAK FRONTAL BOUNDARY WILL STALL JUST NORTH OF THE
MARINE THROUGH THE SATURDAY. WINDS AND SEAS WILL REMAIN OUT OF
THE WEST SOUTHWESTERLY DIRECTION THROUGH THE PERIOD. THE GRADIENT
WILL TIGHTEN SUNDAY NIGHT INTO MONDAY AS ANOTHER FRONTAL BOUNDARY
APPROACHES FROM THE NORTH. A PERIOD OR TWO WITH CAUTIONARY
WINDS AND SEAS WILL REMAIN POSSIBLE DURING THIS TIME.
&&
.AVIATION...ALL MENTION OF AFTERNOON CONVECTION HAS BEEN REMOVED
FROM THE FORECAST AT TLH AND VLD. VFR CONDITIONS ARE FORECAST FOR
THE REMAINDER OF THE FORECAST PERIOD. VSBY COULD DROP BACK TO MVFR
IN THE PREDAWN HOURS SAT AT VLD.
&&
.FIRE WEATHER...DECIDED TO UPGRADE THE WATCH IN FL TO A RED FLAG
WARNING FOR SAT DUE TO LONG DURATIONS OF RH BELOW 35 PERCENT
COMBINED WITH HIGH DISPERSION INDICES. WILL KEEP GULF...FRANKLIN AND
DIXIE OUT OF THE WARNING. UP IN SE AL...WE ARE GETTING RH BELOW 30
PERCENT AND THE KBDI IS NOW OVER 500. THE WIND IS QUESTIONABLE
THOUGH. SINCE WE ONLY NEED 10 MPH WINDS...WILL GO AHEAD AND ISSUE A
WATCH FOR OUR 5 SE AL ZONES FOR SAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 68 98 76 94 74 / 10 10 0 30 30
PANAMA CITY 75 93 80 91 78 / 10 20 10 30 30
DOTHAN 66 98 75 95 75 / 10 0 0 30 40
ALBANY 67 98 74 93 74 / 10 0 0 30 40
VALDOSTA 67 98 73 94 74 / 10 10 0 30 30
CROSS CITY 72 95 75 93 74 / 20 30 20 30 30
APALACHICOLA 76 93 79 91 78 / 10 20 10 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
WASHINGTON.
GM...NONE.
&&
SHORT/MARINE...GIBBS
AVIATION/FIRE WEATHER...WOOL
LONG TERM...WATSONHazardous weather outlook, Jul 3, 4:30 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT FRI JUL 3 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-040930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT FRI JUL 3 2009 /430 AM CDT FRI JUL 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. DAY ONE...TODAY AND TONIGHT... A FRONTAL BOUNDARY NEAR THE FLORIDA/GEORGIA/ALABAMA BORDER THIS MORNING WILL DRIFT SOUTH TO THE COAST LATER TODAY. THIS FRONT WILL INTERACT WITH THE SEA BREEZE AND...POSSIBLY AIDED BY A PASSING UPPER LEVEL DISTURBANCE...WILL GENERATE MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS. SOME OF THESE STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE BEST CHANCES FOR THESE STORMS WILL BE ACROSS THE EASTERN FLORIDA BIG BEND. THIS FRONT WILL WEAKEN AND PUSH EAST TONIGHT INTO SATURDAY. PATCHY FOG IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE NEXT FRONT WILL APPROACH THE LOCAL AREA LATE SUNDAY. AHEAD OF THIS FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND PUSH INTO THE LOCAL AREA ON SUNDAY. SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. AFTERNOON HIGH TEMPERATURES WILL RETURN TO NEAR NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON..ESPECIALLY ACROSS FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Local storm report, Jul 3, 9:01 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 AM EDT FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MOSSY HEAD 30.74N 86.32W
07/02/2009 E1.00 INCH WALTON FL PUBLIC
0255 PM TSTM WND DMG CHIPLEY 30.78N 85.54W
07/02/2009 WASHINGTON FL PUBLIC
SEVERAL TREES DOWN ON HIGHWAY 277.
0330 PM HAIL CARYVILLE 30.77N 85.81W
07/02/2009 E0.88 INCH WASHINGTON FL PUBLIC
0330 PM TSTM WND DMG 3 N VERNON 30.67N 85.71W
07/02/2009 WASHINGTON FL EMERGENCY MNGR
MULTIPLE TREES DOWN ALL OVER THE COUNTY. ONE TREE FELL ON
A CAR AND ANOTHER FELL ON A HOME. THERE WAS A PERSON IN
THE VEHICLE. THE PERSON WAS A COUNTY COMMISSIONER AND WAS
APPARENTLY OK.
0345 PM HAIL CARYVILLE 30.77N 85.81W
07/02/2009 E0.88 INCH WASHINGTON FL PUBLIC
0400 PM TSTM WND DMG AUTREYVILLE 31.06N 83.77W
07/02/2009 COLQUITT GA TRAINED SPOTTER
SEVERAL TREES WERE DOWNED INCLUDING A LARGE OAK.
ESTIMATED WIND OF 50-57 MPH.
0430 PM TSTM WND DMG SAND HILL 30.84N 86.19W
07/02/2009 WALTON FL AMATEUR RADIO
TWO HUGE TREES DOWN ON HIGHWAY 122 AT MILE MARKER 7. ALSO
HAD AN ESTIMATED WIND GUST IN EXCESS OF 57 MPH.
0435 PM TSTM WND DMG 5 S NEW ROCK HILL 30.93N 83.57W
07/02/2009 BROOKS GA TRAINED SPOTTER
2 HUGE PINE TREES FELLED BY DOWNBURST.
0440 PM HAIL THOMASVILLE 30.84N 83.98W
07/02/2009 E0.25 INCH THOMAS GA PUBLIC
ALSO REPORTED A 40-50 MPH WIND GUST.
0442 PM TSTM WND DMG NASHVILLE 31.20N 83.25W
07/02/2009 BERRIEN GA EMERGENCY MNGR
MANY TREES AND POWER LINES DOWNED BY SEVERE THUNDERSTORM
IN BERRIEN COUNTY NEAR THE INTERSECTION OF HWY 135 AND
NASHVILLE. 2 HOUSES WERE REPORTED ON FIRE DUE TO THE
DOWNED POWER LINES AND CLEANUP OPERATIONS ARE UNDERWAY.
0443 PM TSTM WND DMG 3 E ATTAPULGUS 30.75N 84.43W
07/02/2009 DECATUR GA EMERGENCY MNGR
SEVERAL TREES AND POWER LINES FELLED BY DOWNBURST IN MANY
AREAS OF DECTAUR COUNTY...ESPECIALLY SOUTHEASTERN
SECTIONS.
0449 PM TSTM WND GST TELOGIA 30.35N 84.82W
07/02/2009 M59.00 MPH LIBERTY FL TRAINED SPOTTER
BRIEF WIND GUST TO 59 MPH RECORDED BY TRAINED SPOTTER.
SUSTAINED WINDS OF 40 TO 45 MPH.
0450 PM TSTM WND DMG 2 E CALVARY 30.72N 84.31W
07/02/2009 GRADY GA EMERGENCY MNGR
MANY TREES AND POWER LINES DOWNED IN SOUTHERN GRADY
COUNTY...AND A COUPLE OF RESIDENCES HAD MINOR DAMAGE.
0500 PM TSTM WND DMG 2 N MOODY AFB 31.00N 83.20W
07/02/2009 LOWNDES GA LAW ENFORCEMENT
MANY TREES DOWN ON ROADS, AND A FEW POWER LINES KNOCKED
DOWN ONTO HOMES.
0510 PM TSTM WND DMG BRISTOL 30.43N 84.98W
07/02/2009 LIBERTY FL EMERGENCY MNGR
SEVERAL TREES DOWN ON HIGHWAY 20 FROM BRISTOL TO HOSFORD.
POWER OUT IN HOSFORD.
0515 PM HAIL 10 W TALLAHASSEE 30.44N 84.45W
07/02/2009 E0.88 INCH LEON FL PUBLIC
HAIL REPORTED ON INTERSTATE 10.
0520 PM FLOOD TALLAHASSEE 30.44N 84.28W
07/02/2009 LEON FL PUBLIC
ONE TO TWO FEET OF WATER ON TENNESSEE STREET AT COPELAND.
0520 PM HAIL TALLAHASSEE 30.44N 84.28W
07/02/2009 E0.50 INCH LEON FL AMATEUR RADIO
PEA TO DIME SIZE HAIL ON DUVAL STREET AND AT APALACHEE
PARKWAY AT MAGNOLIA.
0528 PM HAIL TALLAHASSEE 30.44N 84.28W
07/02/2009 E0.75 INCH LEON FL TRAINED SPOTTER
HAIL REPORTED AT THE TALLAHASSEE MALL.
0533 PM HAIL TALLAHASSEE 30.44N 84.28W
07/02/2009 E0.25 INCH LEON FL PUBLIC
HAIL REPORTED AT THE TALLAHASSEE REGIONAL AIRPORT.
0534 PM FLOOD TALLAHASSEE 30.44N 84.28W
07/02/2009 LEON FL PUBLIC
FLOODING REPORTED AT THE FOLLOWING INTERSECTIONS...
MONROE STREET AND THOMASVILLE ROAD...VIRGINIA AND
BRONOUGH...MONROE AND GEORGIA STREETS.
0535 PM TSTM WND DMG TALLAHASSEE 30.44N 84.28W
07/02/2009 LEON FL EMERGENCY MNGR
STRUCTURAL ROOF DAMAGE TO A TOYS R US STORE ON APALACHEE
PARKWAY. DAMAGE TO ALLTELL STORE ON SOUTH MONROE STREET.
0546 PM TSTM WND DMG TALLAHASSEE 30.44N 84.28W
07/02/2009 LEON FL EMERGENCY MNGR
SEVERAL TREES DOWN IN THE INDIANHEAD ACRES NEIGHBORHOOD.
0551 PM HAIL TALLAHASSEE 30.44N 84.28W
07/02/2009 E0.75 INCH LEON FL TRAINED SPOTTER
HAIL REPORTED ON ROUTE 319...CAPITAL CIRCLE.
0554 PM TSTM WND DMG LOVETT 30.63N 83.57W
07/02/2009 MADISON FL TRAINED SPOTTER
TREES DOWN IN NOTHWEST CORNER OF THE COUNTY.
0630 PM TSTM WND DMG ALAPAHA 31.38N 83.22W
07/02/2009 BERRIEN GA LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN, SOME STRUCTURE
DAMAGE FROM FALLING TREES.
&&
GIBBSSpecial weather statement, Jul 3, 10:52 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1152 AM EDT FRI JUL 3 2009 FLZ015-031615- FRANKLIN- 1152 AM EDT FRI JUL 3 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN COUNTY... * UNTIL 1215 PM EDT AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES EAST OF CARRABELLE OR VERY NEAR ALLIGATOR POINT...MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
Special weather statement, Jul 3, 11:07 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1207 PM EDT FRI JUL 3 2009 FLZ015-031700- FRANKLIN- 1207 PM EDT FRI JUL 3 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN COUNTY... * UNTIL 100 PM EDT/NOON CDT/ AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF APALACHICOLA...MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:42 AM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 4 more | 10 hr |
| Jul 3, 11:13 AM CDT | Special Marine Warning | TAE | 62 min |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.